Alert archive / California / Flood Watches in 2017
Flood Watch 3, NWS San Francisco Bay Area, CA
NWS San Francisco Bay Area, CA issued this flood watch at Feb 23, 2017, 3:39 PM PST for Monterey County, San Benito County, California. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Feb 23, 2017, 3:39 PM PST (23:39 UTC)
- Expired
- Feb 24, 2017, 10:00 AM PST
- In force
- 18 hr
- Issued by
- NWS San Francisco Bay Area, CA
- Flood severity
- None
Counties Monterey County, CA, San Benito County, CA
The radar
The San Francisco radar (KMUX), 103 km from the middle of the area, began a volume at 23:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Oakland, CA (KOAK), launched 12:00Z, 11.7 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1618 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 59 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
666 WGUS66 KMTR 232339 FFAMTR URGENT - IMMEDIATE BROADCAST REQUESTED Flood Watch National Weather Service San Francisco CA 339 PM PST Thu Feb 23 2017 CAZ516-528-241800- /O.NEW.KMTR.FA.A.0003.170223T2339Z-170224T1800Z/ /00000.0.DR.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Southern Salinas Valley/Arroyo Seco and Lake San Antonio- Northern Salinas Valley/Hollister Valley and Carmel Valley- Including the cities of Greenfield, King City, and Salinas 339 PM PST Thu Feb 23 2017 ...FLOOD WATCH IN EFFECT THROUGH FRIDAY MORNING... The National Weather Service San Francisco Bay Area has issued a * Flood Watch for a portion of western California, including the following areas: Salinas Valley. * Through Friday morning * Ongoing releases from Lake Nacimiento have resulted in significant rises on the Salinas River. The Monterey County Water Agency indicates there is currently no flooding along the Salinas River. However, continued releases from Lake Nacimiento may cause further rises on the Salinas River and minor flooding is possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flood Watch means there is a potential for flooding based on current forecasts. You should monitor later forecasts and be alert for possible Flood Warnings. Those living in areas prone to flooding should be prepared to take action should flooding develop. && $$
What forecasters said that day
The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this flood watch went out at Feb 23, 2:50 PM PST, 49 minutes earlier.
Area forecast discussion, Feb 23, 2:50 PM PST, 49 minutes before
Area Forecast Discussion
National Weather Service San Francisco Bay Area
250 PM PST Thu Feb 23 2017
.SYNOPSIS...Drier and cooler conditions are forecast through
Friday with chilly overnight temperatures. Unsettled weather
conditions return by the weekend with another storm system
approaching the coast. A longer stretch of dry weather returns
starting the middle of next week.
&&
.DISCUSSION...as of 3:00 PM PST Thursday...KMUX radar still
picking up just a few echos over southern portions of our CWA at
this hour. Those should diminish especially as the sun sets.
Otherwise, just partly to mostly sunny conditions with cool
temperatures. Most spots have only gotten into the mower to mid
50s which is 2 to 5 degrees less than Wednesday. Dew point values
are also lower (many spots in the 20s) so cool overnight
temperatures are forecast -- mostly 30s. There will be a few upper
20s in sheltered locations. Friday will be a near repeat of today
with temperatures again forecast to be in the 50s with 30s at
night.
On Saturday a system (currently moving through BC) will move
toward our region and bring showers to the North Bay to start and
then across the rest of our region later in the day. What remains
the main question for the forecast is whether or not the moisture
remain fairly limited or if higher IVT/PW values will become
entrained in the flow and bring more widespread precipitation to
our region. Current operational runs of the ECMWF, NAM and GFS all
are toward the drier solutions (less than 1/2" for the entire
weekend) while the Canadian has values more than twice as great.
Digging further into the data shows that now the high end of the
GFS ensembles has cut the potential peak IVT values in half
compared to yesterday while the 18Z NAM is trending a bit dryer by
keeping the low more to the west. Therefore, will continue to go
with the lower values and discount the GEM (Canadian).
Regardless of the amount, the flow will be coming out of the north
with snow levels going to around 3,000 feet (locally 2,500) by the
late Saturday into Sunday. Higher elevation spots should pick up
1-2" in many cases with locally higher amounts possible.
Unstable flow will remain in place for the remainder of Sunday and
Monday with a few showers likely. Any additional rainfall amounts
should be less than 1/4" for either day.
All signs point to a return to dry weather starting the middle of
next week as a ridge of high pressure builds into our state.
Temperatures will remain cooler than normal through the end of
next week.
&&
.MARINE...as of 02:19 PM PST Thursday...Building high pressure
will result in moderate northerly flow along the central coast
through tonight. locally gusty winds will produce hazardous
conditions. winds and seas will become variable over the weekend a
storm system moves southward along the coast.
&&
.MTR WATCHES/WARNINGS/ADVISORIES...
.Tngt...SCA...Mry Bay until 9 PM
SCA...Pt Arena to Pt Reyes 0-10 nm until 9 PM
SCA...Pt Reyes to Pigeon Pt 0-10 nm until 9 PM
SCA...Pigeon Pt to Pt Pinos 0-10 nm until 9 PM
SCA...Pt Pinos to Pt Piedras Blancas 0-10 nm until 9 PM
SCA...Pigeon Pt to Pt Piedras Blancas 10-60 nm until 9 PM
SCA...Pt Arena to Pigeon Pt 10-60 nm until 3 AM
&&
PUBLIC FORECAST: Bell
AVIATION: BAM
MARINE: MM
Visit us at www.weather.gov/sanfrancisco
Follow us on Facebook, twitter, and youtube at:
www.Facebook.com/nwsbayarea
www.twitter.com/nwsbayarea
www.youtube.com/nwsbayareaHazardous weather outlook, Feb 23, 12:10 PM PST, 3 hours 29 minutes before
Hazardous Weather Outlook National Weather Service San Francisco CA 1210 PM PST Thu Feb 23 2017 CAZ006-505>513-516>518-528>530-242015- San Francisco- Coastal North Bay Including Point Reyes National Seashore- North Bay Interior Valleys-North Bay Mountains- San Francisco Bay Shoreline-San Francisco Peninsula Coast- East Bay Interior Valleys-East Bay Hills and the Diablo Range- Santa Cruz Mountains-Santa Clara Valley Including San Jose- Southern Salinas Valley/Arroyo Seco and Lake San Antonio- Santa Lucia Mountains and Los Padres National Forest- Mountains Of San Benito County And Interior Monterey County Including Pinnacles National Park- Northern Salinas Valley/Hollister Valley and Carmel Valley- Northern Monterey Bay-Southern Monterey Bay and Big Sur Coast- 1210 PM PST Thu Feb 23 2017 This Hazardous Weather Outlook is for portions of western California. .DAY ONE...This Afternoon and Tonight Chilly overnight temperatures can be expected tonight along with patchy frost. .DAYS TWO THROUGH SEVEN...Friday through Wednesday A system will bring showers to our region Saturday into Monday, although amounts should generally be light. Snow levels will be low, so locations above 3000 feet could see several inches of accumulation.
The office that day
Everything else NWS San Francisco Bay Area, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 22, 8:16 PM PST | Areal Flood Warning | MTR | Sonoma | 12 hr |
| Feb 23, 1:20 PM PST | Areal Flood Warning | MTR | Monterey | 9 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.